Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Male Sexual Disorders

Question: Penis Head Irritation


 ConcernedBoy99 - Fri Jul 01, 2005 9:12 pm

Hi, I am 15 and am having slight irritations on the head of my penis particulary in the middle area. There is nothing red or bumpy, when I look closely I see thin lines and very tiny dots...when I masturbate I have no problem but when I add lube to it and rub on that area it has a small burning sensation. Also when it is dry and I rub my fingers on it it stings for a slight second...I am just worried that in the future when a girl wants to give me oral if my irritation will cause me problems. Any suggestions besides seeing a doctor? :?
 Shannon Morgan, CMA - Sat Jul 02, 2005 1:31 pm

User avatar What are you using for lube?
 ConcernedBoy99 - Sat Jul 02, 2005 7:58 pm

Kiss my Face Lavender & Shea Butter Ultra Moisturizer Aromatherapeutic.


If this is the problem is there anything I can apply to my head to stop the stinging when I rub on that area? Thanks.
 Shannon Morgan, CMA - Sat Jul 02, 2005 10:34 pm

User avatar That's probably what is causing the discomfort. It contains highly fragranced oils that can be very irritating to sensitive skin. You should be using a water based lube like KY or Astroglide, they don't have any dyes or perfumes and won't irritate your skin. :D
 ConcernedBoy99 - Sun Jul 03, 2005 8:12 pm

Well, is there anything I can do to take the pain away besides avoiding that lube? Help appreciated. :)
 Shannon Morgan, CMA - Mon Jul 04, 2005 8:10 am

User avatar It really sounds like a reaction to the lotion you were using, call your doctor and ask if some 1% cortisone cream very sparingly, would be OK for you. That could reduce some inflammation. But do NOT use if the skin is broken make sure it is just irritated.

Hope this helps! :D

Shannon
 ConcernedBoy99 - Mon Jul 04, 2005 3:39 pm

Thanks for the advice, but I don't know what you mean by broken skin? What exactly is that? Once again thanks.
 Shannon Morgan, CMA - Tue Jul 05, 2005 7:57 am

User avatar Meaning if the skin has been torn in any way.
 ConcernedBoy99 - Wed Jul 06, 2005 1:06 am

Well, it doesn't look torn....do u recommend me using this appliance? Or will this irritation gradually go away. :?:
 Shannon Morgan, CMA - Wed Jul 06, 2005 7:48 am

User avatar The irritation will go away if it was indeed the lotion you were using; has it gotten any better since you wrote in?
 ConcernedBoy99 - Tue Jul 19, 2005 12:19 am

Well, I started applying this cream, it takes some of the stinging away but not the appearance...the cream is called Gold Bond Body Lotion.
 Shannon Morgan, CMA - Tue Jul 19, 2005 6:53 am

User avatar You may possibly have balanitis, which is a fairly common condition. It is difficult to cure and takes time. Try to eliminate or reduce trauma to the penis which causes more irritation (masturbating).Try Eucerin cream, it's the best non-steriodal over the counter product for irritation, and gentler to the skin than Gold Bond. If that does not help the situation, you need to see a dermatologist for a stronger prescription cream.
 ConcernedBoy99 - Tue Jul 19, 2005 8:54 pm

Uhh I don't think i could stop masturbating haha. .. but where can i get this cream? Also this condition seems to only effect uncircumcised males and I'm circumcised.
 ConcernedBoy99 - Tue Jul 26, 2005 12:06 am

Bump* I've started using vaseline and its gettin a bit better, is this right?
 ConcernedBoy99 - Wed Jul 27, 2005 10:18 pm

This is the worst website ever, its been a week now and i still havent got a reply....well thanks doctorslounge for helping out a patient so well. :cry:
 Shannon Morgan, CMA - Sat Jul 30, 2005 9:20 am

User avatar I am dreadfully sorry about the delay; the computer is supposed to email me as soon as I get a response and it didn't for some reason.

You can get Eucerin cream over the counter in the lotion section. And I didn't mean stop masturbating forever!!!!!! Just while it's healing, I should have been more clear.

If the vaseline is working, keep using it, but if it continues and the Eucerine doesn't work, it's time to see a doctor. It can also happen to uncircumsized men.
 ConcernedBoy99 - Fri Aug 05, 2005 6:02 am

Thank you very much.
 someone616 - Wed Oct 19, 2005 6:10 pm

I actually masturbate with Eucerin lotion. It works well. Is there any harm in doing so :?:
 Shannon Morgan, CMA - Wed Oct 26, 2005 4:50 pm

User avatar No harm in using Eucerin, anything free of perfumes and dyes, that provides consistent lubrication is fine; Eucerin is a good cream to use for the irritation anyway.
 ConcernedBoy99 - Tue Dec 06, 2005 12:58 am

ive been applying the eurecin for a few months now and it has gotten better, but the appearance is still ther.....is there anything i can do to get rid of the dry bumpy appearance on my penis head? help much appreciate ASAP .
 Shannon Morgan, CMA - Tue Dec 06, 2005 6:51 am

User avatar I really recommend you see your doctor and ask for a referral to a urologist since the problem hasn't resolved. It is probably not serious, but you would have some peace of mind and perhaps a solution.
 problem13 - Sun Feb 19, 2006 3:47 pm

im having a similar problem, i have the thin lines and my mushroom (the tip) is red a lot of the time, it stings a little bit if i rub it, and i am a virgin. i don't use lube so if you would be able to give me some advice i would appreciate it.

thank you

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us